MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC HUDSON REAMING ATTACHMENT F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC HUDSON REAMING ATTACHMENT F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.782
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products and therapy dates: (2) battery reciprocator devices, battery reamer/drill device, battery oscillator device, chuck with key device, reaming attachment device, battery device; (b)(6) 2020.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi ¿ (b)(4).
 
Event or Problem Description
This is report 6 of 7 for the same event.It was reported from (b)(6) that during an unspecified surgical procedure it was observed that two battery reciprocator devices, a battery reamer/drill device, a battery oscillator device, a chuck with key device, two reaming attachment devices, and a battery device were making abnormal noise and generating heat.It was not reported if there were any delays in the procedure due to the event.It was not reported if there was a spare device available for use.There was patient involvement reported.There were no reports of any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.The reaming attachment device was evaluated and the reported condition that the device was making an abnormal noise and generating heat was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device had component damage.The assignable root cause of this condition was determined to be traced to component failure due to normal wear.

Brand Name
HUDSON REAMING ATTACHMENT F/BPL
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10159781
Report Number8030965-2020-04175
Device Sequence Number3184294
Product Code GEY
UDI-Device Identifier07611819137226
UDI-Public7611819137226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.782
Device Lot NumberL229962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1